Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 2, 2017, 9:51 AM CDT for Brewster County, Texas. It took effect at Aug 2, 2017, 4:56 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 9:51 AM CDT (14:51 UTC)
- In effect from
- Aug 2, 2017, 4:56 PM CDT
- Expired
- Aug 4, 2017, 7:51 AM CDT
- In force
- 39 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Boquillas Crossing (BOQT2). The gauge peaked at 9.41 ft at Aug 2, 2017, 2:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08375300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
861
WGUS44 KMAF 021451
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
951 AM CDT Wed Aug 2 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.Thunderstorms produced heavy rainfall near Castolon and over
Terlingua Creek Tuesday night. As a result, the Rio Grande has
risen, with elevated flows heading downriver through Johnson Ranch.
A flood wave is expected to move through Boquillas and Rio Grande
Village this evening, before receding Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this afternoon or evening.
&&
TXC043-030651-
/O.NEW.KMAF.FL.W.0027.170802T2156Z-170804T1251Z/
/BOQT2.2.ER.170802T2156Z.170803T0000Z.170803T0051Z.NO/
951 AM CDT Wed Aug 2 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Boquillas-Rio Grande Village.
* from this afternoon to Friday morning, or until the warning is
cancelled.
* At 9AM Wednesday the stage was 5.9 feet (1.8 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 15.2 feet (4.6 meters) by this evening.
The river will fall below flood stage by this evening.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
stage. Water pumps submerge.
This crest compares to a previous crest of 14.9 feet (4.5 meters) on
Aug 29 2008.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 5.9 Wed 9 AM 8.3 15.2 8.3 12.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 1.8 Wed 9 AM 2.5 4.6 2.5 3.9
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$1 follow-up statement
363
WGUS84 KMAF 030109
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
809 PM CDT Wed Aug 2 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Boquillas-Rio Grande Village affecting Brewster
County
.Rainfall has ended across the region and river levels at
Rio Grande Village will return to baseflow by tomorrow morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
No further statements are needed at this time
&&
TXC043-030139-
/O.CAN.KMAF.FL.W.0027.000000T0000Z-170804T1251Z/
/BOQT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
809 PM CDT Wed Aug 2 2017
The Flood Warning is cancelled for
the Rio Grande at Boquillas-Rio Grande Village.
* At 7PM Wednesday the stage was 6.6 feet (2.0 meters).
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river crested below flood stage at 9.4 feet (feet
meters). The river will fall to 3.8 feet (1.2 meters) by .
This crest compares to a previous crest of 10.8 feet (3.3 meters) on
Apr 15 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Boquillas-Rio 12.0 13.0 6.6 Wed 7 PM 5.2 4.2 4.1 4.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Boquillas-Rio 3.7 4.0 2.0 Wed 7 PM 1.6 1.3 1.2 1.2
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 2, 6:45 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 6:45 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 645 AM CDT Wed Aug 2 2017 .DISCUSSION... Please see the 12Z aviation discussion below. && .AVIATION... MVFR/IFR stratus has developed in the wake of last night's precipitation, and is expected to persist through this morning. Expect slow improvement beginning by late morning, with VFR conditions expected to return areawide by 18Z. VFR conditions will prevail thereafter, with thunderstorms possible this afternoon/evening, mainly for FST. Have not included mention at this time however due to uncertainty in timing. Winds will remain under 12kt. && .PREV DISCUSSION... /issued 350 AM CDT Wed Aug 2 2017/ DISCUSSION... This morning an upper ridge is centered over the Great Basin while a broad trough remains over the Eastern US. The center of the ridge will shift west as trough spreads westward with area heights falling. A weak front pushed through most of the area yesterday aided by rain cooled air. High temperatures were mainly in the 80s yesterday and ranged from 72 degrees at Pine Springs to 101 at Rio Grande Village. Should be a few degrees warmer today but still in the 80s as a northerly wind veers around to the east late in the day. A south wind and warmer temperatures in the 90s return Thursday and continue through Sunday. Another front early next week should knock temps back down for a couple days. Much of the area received rain yesterday with a number of locations getting over 1 inch. MAF set a daily record with 1.44 inches of rain yesterday beating a 46 year record. Rainfall this year running well above normal. As of 08z the heavier rain closer to a weak frontal boundary has pushed south of FST. Have an unusually moist lower level this morning with dewpts as high as 70. Will have a chance for additional storms today mainly south... with a low probability of storms tonight south of a Van Horn to Fort Stockton line. Locally heavy rain main concern. Thursday most storms should be closer to the Rio Grande. A low chance of storms continue into next week... especially along the front. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 86 67 93 70 / 20 0 10 10 Carlsbad 88 67 92 69 / 10 10 10 10 Dryden 94 73 97 74 / 50 20 20 10 Fort Stockton 85 67 92 70 / 40 10 10 10 Guadalupe Pass 77 64 82 65 / 20 10 10 10 Hobbs 85 64 89 66 / 10 0 10 10 Marfa 80 55 86 57 / 40 10 10 10 Midland Intl Airport 87 68 93 70 / 20 0 10 10 Odessa 87 69 93 70 / 20 0 10 10 Wink 88 68 94 70 / 20 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Aug 2, 3:29 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 329 AM CDT Wed Aug 2 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 329 AM CDT Wed Aug 2 2017 /229 AM MDT Wed Aug 2 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible this afternoon and tonight, mainly south of Interstate 20. Any storms that do develop will be accompanied by frequent lightning and heavy rainfall that may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:35 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Aug 1, 8:42 PM CDT | Areal Flood Advisory | MAF | Martin, Midland | 3 hr |
| Aug 1, 11:32 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Aug 2, 1:09 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Aug 2, 6:25 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.